It's difficult to predict the exact date of a transplant, but based on the quarterly award of points (April number at 31, end of July to 33, end of October to 34) I should be near the top of the list in October. One needs to remember the "top of the list" may vary with the number of organs available at any given time. With that in mind they want me to start me on a 2-3 month course of this drug combo in August. The potential side effects are mild by most accounts: fatigue, headache, nausea, rash, insomnia and irritability. I just spoke with an acquaintance who experienced non of the "potentials" during treatment so I'll run with that.
Speaking of irritability, we attended a class In October to prepare us for what to expect from the time we get the phone call to head for UCSF because a liver is waiting until we return home after surgery. After the transplant I will be on immunosuppressant drugs for the rest of my life. There will be no convincing my body that the new liver belongs there. The list of "potential side effects" reads like menopause on steroids: mood changes, irritability, acne, increased facial hair growth, increased appetite, decreased metabolic rate, and hallucinations to name a few. Oh Baby! I did waltz though menopause with one night sweat so maybe I can do it again.
Lennie the Lion Tamer
That night I had a dream that woke me up laughing. There was an old fashioned jail house door in place of my bedroom door, the kind with the pass through to set a plate on at meal time. Rod had leather gauntlets on both hands, my breakfast plate in one hand, and a whip in the other "Get Back" he said "I have your breakfast". I must have been in a mood!
We are hopeful I can be off the proverbial leash in June and July so we can take a road trip or two. Stay tuned.